Log in
Bone Health
2,245 members818 posts

alendronic acid

hi I have been given alendronic acid 70mg once a week , I took the first one on sunday and have been in agony with joint pain, is this likely to ease as the week goes on? also will the same thing happen when I take the next dose please

13 Replies
oldestnewest

Hi ovenglove,

I sincerely hope that the joint pain goes very soon. If it were me I would not take any more AA but would have a word with my doctor.

Unfortunately there is no guarantee that it would not happen the following week and let's hope your joint pain has abated in a week. Would you wish to go through that again? I for one would not. Please go and see your doctor and tell him/her how one dose of AA has made you feel.

Reply

thankyou kaarina I think you are right and will speak to my doctor before taking the next dose

2 likes
Reply

medicines.org.uk/emc/produc... Bone, joint, muscle pain can be a side effect of AA. Listed under Musculoskeletal pain in the link.

1 like
Reply

Hi oven glove my experience is you may get the pain this week and even the week after I started the dreaded AA in April first two weeks I could hardly lift a cup I already have arthritis in all my fingers of both hands it was extremely painful I took on the Thurs by Tues it had eased second week the same, third week slightly easier next week it was gone I spoke to op nurses online very helpful told me to try and persevere which I did and thankfully it's fine now I decided to persevere clearly if the pain is too difficult as Kaarina has said you must see your GP it is a personal choice I've had lots of help on here and Kaarina is a wise lady but for me I had to try because I have a son who depends on me due to disabilities so if I can avoid a fracture I wanted to try good luck oven glove love the name 😊x

Reply

Hi lolly64 have woken this morning feeling so much better so if this carries on I will continue with AA and hopefully I will follow your path. I was looking around for a username and saw my ovengloves hence the silly name lol

4 likes
Reply

I had a lot of muscular skeletal pain and stopped taking it for a few weeks then restarted and the second time I didn't get the pain but it upset my gut and bowels so doctor switched me to risedronate. I seem to be alright with it. If you don't get on with AA then discuss other options with GP.

Reply

Thanks namesake feeling a lot better today so will try again on Sunday and see what happens

Reply

Hi again, ovenglove

Why not give the NOS helpline a call after/as well as seeing your GP. Call 0808 800 0035. There is no time limit set when talking to the helpline as when at a GP appointment.;)

Reply

Hi Katrina thanks for the phone number, I will give them a ring later before I see my doctor as I feel so much better today. Thanks for your help

Reply

So pleased to hear that you are feeling much better today, ovenglove. Perhaps you will be able to continue with the AA and these symptoms will gradually disappear as time goes on. Take care. :)

Reply

Hi ovenglove glad your feeling a bit better the OP nurse did say your immune system usually tries to fight it as its new meds but mostly it settles the OP helpline as Kaarina suggested could probably put your mind at rest good luck X

Reply

Hi Ovenglove. I developed bone pains after about a month. The pains were reminiscent of the ‘growing pains ‘ I had as a child.

I also started getting a reoccurrence of ulcer symptoms, even though I was taking it as instructed.

A number of yrs before, I had a bleeding gut ulcer, which my GP was well aware of, but insisted that I gave the AA a try. I eventually stopped taking the AA after 10 weeks.

The Consultant who I saw many months later, said that I shouldn’t have been given AA in the first place. She allowed me to have Strontium Ranelate, which unfortunately is no longer made.

Several of my friends have been on AA for years without any problems.

I hope you will soon be feeling better. Best wishes

Reply

HRT is a much better option....

Reply

You may also like...